MAUDE Adverse Event Report: COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE
Model Number SIGTRSB60AXT
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant product: egiaushort endogia ultra univ sht stap (lot#: unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a distal pancreatectomy, while on pancreatic resection, the firing could not be done at all.The surgeon was able to press the green button.A new cartridge was used with the same handle to resolve the issue.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the reload was pre-fired and the interlock was engaged.Staples were protruding from the proximal end of the staple cartridge channel.The jaw of the reload was open.The sled was slightly advanced.All sutures were intact and the reinforcement material was properly anchored.Functional testing noted that the reload was loaded into a representative handle.The interlock was overridden and the reload was applied to test media.All staples were placed, and test media was transected.The reload interlock was tested and found to function properly.It was reported that the instrument did not fire.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur if the firing button had been partially compressed and then the open button was pressed after pressing the green firing button.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: failure to completely fire the reload will result in an incomplete cut or incomplete staple formation, which may result in poor hemostasis or leakage.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TRI-STAPLE 2.0
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24397689
Report Number1219930-2026-01161
Device Sequence Number15918080
Product Code GDW
UDI-Device Identifier10884521717633
UDI-Public(01)10884521717633(17)280531(10)N5F2091Y(20)02
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173270
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGTRSB60AXT
Device Catalogue NumberSIGTRSB60AXT
Device Lot NumberN5F2091Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2026
Supplement Date Received by Manufacturer05/11/2026
Initial Report FDA Received Date02/19/2026
Supplement Report FDA Received Date05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NOTE ON H11.
Patient SexUnknown